| Model Number |
TGMR312610 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Aneurysm (1708)
| Date of Event |
11/06/2019
Type of Reportable Event
Serious Injury
Event or Problem Description
On (b)(6) 2019, the patient was implanted with a gore® tag® conformable thoracic stent graft with active control (tgmr312610/20930283) to treat a contained ruptured distal thoracic aortic aneurysm (field sales associate reported that the contained ruptured aneurysm gave the appearance of a pseudoaneurysm with a penetrating aortic ulcer).The physician had planned to cover the celiac artery due to the origin of the contained ruptured aneurysm.Reportedly, the physician had to utilize a coons taper dilator to expand the right external iliac artery.An aortic introducer sheath (dryseal flex ver 4.0) 20fr (lot/serial number is not available) was inserted into the right external iliac artery and would not advance beyond approximately 5cm.The physician chose to create an endovascular conduit using a gore® viabahn® endoprosthesis (vbh100502a/21178878).The gore® tag® conformable thoracic stent graft with active control was deployed per instructions for use (ifu) with no issues.It was reported that following deployment to full diameter, the lock wire and angulation fibers were removed successfully.Removal of the catheter met resistance and it seemed as though a proximal uncovered stent was lodged in the distal end of the olive tip.The stent was able to be dislodged after undergoing several endovascular techniques, but resulted in the proximal stent rows pulling away from the graft material and the stent graft occluding the aorta.Upon retracting the delivery catheter of the gore® tag® conformable thoracic stent graft with active control, when the delivery catheter was pulled into the aortic introducer dryseal flex sheath, the nitinol wire finally became dislodged from the olive tip of the delivery catheter.The stent rows that pulled away from the endoprosthesis went from the descending thoracic aorta and into the right external iliac artery.After removing the sheath and delivery catheter the physician relined the right external iliac artery with two gore® viabahn® endoprostheses (vbh130502a/18130709 and vbh130502a/20028970).The thoracic aorta was re-cannulated with a terumo glidewire® and exchanged with a cook lunderquist® extra stiff wire.A new aortic introducer sheath (dryseal flex ver 4.0) 22fr (lot/serial number is not available) was advanced into the right external iliac artery.The physician wanted to reline the implanted gore® tag® conformable thoracic stent graft with active control that was occluding the aorta.A conformable gore® tag® thoracic endoprosthesis (tgu313115/20616099) was prepared per ifu and advanced on delivery catheter.The device would not advance at the point of the distal hub.The hub appeared blocked, the device was not used.A different conformable gore® tag® thoracic endoprosthesis (tgu313115/20913761) was prepared per ifu and deployed to reline the already implanted gore® tag® conformable thoracic stent graft with active control.A coda balloon was utilized to then balloon all through the graft and blood flow was restored.The patient tolerated the procedure.
Additional Manufacturer Narrative
Addition h6: code 213-the review of the manufacturing paperwork verified that this lot met all pre-release specifications.Addition h6: code 22-according to the conformable gore® tag® thoracic with active control endoprosthesis instructions for use (ifu), adverse events which may require intervention and/or conversion to open repair include, but are not limited to: deployment failure and branch vessel occlusion.Addition the device was returned to gore for evaluation.The gore® tag® conformable thoracic stent graft with active control (ctag with active control) device evaluation showed the damage to the curved olive indicates that a partially uncovered proximal apex was wedged between the olive and delivery catheter.A wedged apex can prevent the catheter from disengaging from the device post deployment.The findings of the evaluation are consistent with the physician¿s observation that a partially uncovered proximal apex was caught on the delivery catheter, preventing the catheter from being removed following deployment.The root cause for the catheter remaining attached to the endoprosthesis following deployment is that one of the partially uncovered proximal apices was mechanically wedged between the catheter and did not separate during deployment.Addition images were sent to gore imaging services for evaluation.Per the evaluation two time points submitted for evaluation: pre-implantation cta dated (b)(6), 2019 and post-implantation cta dated (b)(6), 2019.Pre-implantation cta appears to show the abdominal aorta appears to be heavily calcified.The rci appears to be calcified.There appears to be a stent in the left external iliac artery.Diameters of the right common iliac artery (rci) appear to range from ~5.8mm ¿ 9.0mm.Diameters of the left common iliac artery (lci) appear to range from ~6.0mm ¿ 8.5mm.Diameters of the right external iliac artery appear to range from ~4.5mm ¿ 6.1mm.Diameters of the left external iliac artery appear to range from ~3.8mm ¿ 6.3mm.There appears to be unclear aortic margins.Post-implantation cta appears to show the length from the proximal device to the proximal end of the 2nd device appears to be ~10cm.There does not appear to be a double density of wire patterns visualized in the first 10cm of device.There appears to be a double density of wire patterns for ~32mm, near the distal end of the first implanted device.The area of double density appears to be an aortic cuff.The length from the proximal end of the proximal device to the very distal end of single wire pattern appears to be ~15cm.There appears to be metallic densities within the flow lumen beginning ~14cm distal to the proximal end of the proximal device.Metallic densities can be visualized on and off into the right external iliac artery.
Additional Manufacturer Narrative
Correction images were sent to gore imaging services for evaluation.Per the evaluation two time points submitted for evaluation pre-implantation cta dated (b)(6) 2019 and post-implantation cta dated (b)(6) 2019.Pre-implantation cta appears to show the abdominal aorta appears to be heavily calcified.There appears to be calcium in the right and left common iliac arteries.There appears to be a stent in the left external iliac artery.Diameters of the rci appear to range from ~5.8mm ¿ 9.0mm.Diameters of the lci appear to range from ~6.0mm ¿ 8.5mm.Diameters of the right external iliac artery appear to range from ~4.5mm ¿ 6.1mm.Diameters of the left external iliac artery appear to range from ~3.8mm ¿ 6.3mm.There appears to be unclear aortic margins.Post-implantation cta appears to show the length from the proximal device to the proximal end of the 2nd visualized device appears to be ~10cm.There does not appear to be a double density of wire patterns visualized in the first 10cm of device.There appears to be a double density of wire patterns for ~32mm, near the distal end of the visualized devices.Per the event description the area of double density appears to be the gore® tag® conformable thoracic stent graft.Stent rows within the double density portion appear to be closer together than the stent rows in the single density portions of device.The length from the proximal end of the proximal device to the very distal end of single wire pattern appears to be ~15cm.There appears to be metallic densities within the flow lumen beginning ~14cm distal to the proximal end of the proximal device.The metallic densities appear to be stent row(s).There appears to be stent row visualized within the stent(s) in the right external iliac artery.There appears to be ~9cm of stented length within the right common iliac artery and right external iliac artery.